MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660090S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the femoral head was penetrated with the lag screw postoperatively.During the initial surgery, also a penetration of the femoral head occurred, necessitating replacement of the implant.The surgeon considers that the recurrence of femoral head penetration postoperatively was caused by this effect." this record covers the post-operative lag screw perforation.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was returned for evaluation, but medical record like radiographs, are required to confirm.Visual inspection of the returned devices showed significant damage on the nail near the end-cap insertion area, with deformation patterns that could be consistent with forces applied during explantation.Misdrilling marks were noted around the oblong hole at the distal end of the nail.The pre-inserted set screw displayed a shiny surface at its tip, indicating engagement within the lag screw groove, which is further supported by corresponding shiny wear marks on the lag screw itself.Two distinct shiny areas on the lag screw groove suggest that the lag screw may have experienced slight loosening during use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The operative technique states that: "after tightening the set screw, unscrew the set screw by no more than a quarter (1/4) of a turn, until a small amount of rotation can be felt at the lag screw driver.This ensures controlled subsidence of the proximal fragment while still preventing medial migration of the lag screw." no indications of material, manufacturing or design related problems were found during the investigation.Based on the findings from the investigation, evidence of set screw engagement and subsequent loosening was observed; however, without supporting intraoperative or postoperative radiographs, the reported event cannot be confirmed.A probable contributing factor may be loosening of the set screw beyond the specified quarter-turn.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA4 - RC LAG SCREW D10.5X90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23922211
Report Number0008031020-2025-02310
Device Sequence Number13015022
Product Code HSB
UDI-Device Identifier07613327591804
UDI-Public(01)07613327591804(17)350831(10)K1495D2
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number81660090S
Device Lot NumberK1495D2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown